Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243478] of Richard T. Durrett

Papers Published

  1. Molofsky, J; Durrett, R; Dushoff, J; Griffeath, D; Levin, S, Local frequency dependence and global coexistence, Theoretical Population Biology, vol. 55 no. 3 (1999), pp. 270-282, ISSN 0040-5809 [doi]
    (last updated on 2017/12/14)

    Abstract:
    In sessile organisms such as plants, interactions occur locally so that important ecological aspects like frequency dependence are manifest within local neighborhoods. Using probabilistic cellular automata models, we investigated how local frequency-dependent competition influenced whether two species could coexist. Individuals of the two species were randomly placed on a grid and allowed to interact according to local frequency-dependent rules. For four different frequency-dependent scenarios, the results indicated that over a broad parameter range the two species could coexist. Comparisons between explicit spatial simulations and the mean-field approximation indicate that coexistence occurs over a broader region in the explicit spatial simulation.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320